Europe Forums

Post New Topic

Recent Activity

  • Announcement:
  • Come explore the new Fodor’s Forum
    by ibobi Fodor's Editor | Posted on Dec 4, 17 at 08:03 PM
View all Europe activity »
  1. 1 lexmark printer 1800 681 7208 installations contact lexmark techh care
  2. 2 Trip Report Winter ... UK Finland Sweden. (Live...ish)
  3. 3 Spain.... 2.5 Weeks... Need Help!
  4. 4 Christmas in Granada....food!
  5. 5 Headed to Madrid in the Spring
  6. 6 Luggage lockers in Amsterdam
  7. 7 Connecting trains in Chambery
  8. 8 Barcelona to Malaga
  9. 9 Sorrento to Montepulciano- where to rent car?
  10. 10 Is a quick stopover in Bern worth it with 3 kids?
  11. 11 A very important question regarding pronunciation
  12. 12 First time in Spain
  13. 13 Where to leave luggage while touring Amsterdam for 10 hours
  14. 14 Trip Report London 'Tube-less', Fine dining, Fun excursions plus a GTG
  15. 15 Help needed for Bergamo to Venice journey
  16. 16 Trip Report Paris November 2017
  17. 17 Looking for Paris Rental Apt.
  18. 18 Trip Report A Merry marvelousmouse, and (likely more than one) cup of good cheer!
  19. 19 Mid-May stay in Lauterbrunnen or Murren
  20. 20 Help me pick a destination --- Please!
  21. 21 Best area to stay in Amsterdam for a first time visitor
  22. 22 Four Nights in Nice--What should we do?
  23. 23 1 night in Algarve in January?
  24. 24 Wedding In Cambridge England
  25. 25 Planning a Trip from DC to Anywhere in Europe (Budget Friendly)
View next 25 » Back to the top

Ireland/Scotland Trip: Itinerary Help Needed

Jump to last reply

As a college graduation gift to myself, I have decided to embark on my first solo trip to Ireland and Scotland. I am doing in the trip in 18 days (2 travel days) in early May 2017 all by public transportation. I am very against renting a car because I will not be able to split the driving with anyone, stress of driving in a foreign country, rental cost, gas cost, and parking cost. My last three trips to Europe (England, France, Italy, Germany, Czech Rep.) I have all done by public transportation and do not mind sticking to a strict schedule. All the train/bus times on my itinerary are accurate (pulled from current timetables). I know my schedule is very full, but I am used to being on the go and traveling constantly, and want to see a lot. Also I want a full day after flying, that way I adjust to the time difference, it's what I've done my last three trips to Europe and works great for me. I have some early mornings which I don't mind because I'm not planning on staying out late (being a woman traveling alone in a foreign country). I know some may say I'm not spending enough time in cities, but the cities don't hold a ton of appeal for me. I'm interested in scenery, wildlife, history, and adventure. I do include some group day tours, just to give myself a break from constant planning, but I definitely do NOT want to do a group tour for the entire trip. Suggestions would appreciated!

Ashley’s Irish and Scottish Adventure:
Day 1: Travel Day
• Depart Chicago O’hare Airport
Day 2: Arrival & Doolin
• Morning: Arrive in Shannon, Ireland, eat lunch
• 1:45pm: Depart for Doolin by bus
• 3:30pm: Arrive in Doolin
• 4:30pm: Arrive at hotel and check-in
• 5:00pm: Depart for Cliffs of Moher by bike rental
• 8:00pm: Dinner
• 9:00pm: Arrive back at hotel
Day 3: Cliffs of Moher and Burren
• 10:00am: Wild Burren Kayak Tour
• 2:00pm: Return to Doolin, lunch, and relax
• 5:15pm: Cliffs of Moher Ferry Tour
• 6:15pm: Return from tour
• 6:30pm: Dinner
• 8:00pm: Return to hotel
Day 4: Travel & Dublin
• 7:45am: Arrive at bus stop
• 8:35am: Depart for Galway
• 10:30am: Arrive in Galway
• 12:00pm: Depart by train for Dublin
• 3:00pm: Arrive in Dublin, check into hotel
• 4:00pm: Guinness Storehouse Tour (1.5 hours)
• 6:00pm: Dinner
• 8:00pm: Arrive back at hotel
Day 5: Kilkenny Day Tour
• 8:45am: Depart for Kilkenny Day Tour (Collins Day Tours)
o Glendalough
o Kilkenny Castle
• 6:00pm: Arrive Back in Dublin
• 7:00pm: Dinner
• 8:30pm: Arrive back at hotel
Day 6: Boyne Valley Tour
• 7:00am: Depart for Suffolk Street (Tour Pick-Up)
• 8:00am: Celtic Boyne Valley Tour
o Loughcrew
o Trim Castle
o Hill of Tara
o Monasterboice
o Drogheda
• 6:00pm: Arrive in Dublin
• 6:30pm: Dinner
• 8:00pm: Arrive back at hotel
Day 7: Dublin Sightseeing
• 8 am: Leave for Irish National Stud
• 9 am: Irish National Stud (1.5 hours)
• 12:30pm: Return to Dublin, eat lunch
• 1:30pm: Kilmainham Gaol (1.5 hours)
• 3:00pm: Return to hotel, collect bags, head to train station
• 4:15pm: Depart for Belfast
• 7:05pm: Arrive in Belfast, dinner
• 8:30pm: Check into hotel
Day 8: Giants Causeway Day Tour
• 9:30am: GIANTS CAUSEWAY & ANTRIM COAST TOUR FROM BELFAST
o Bushmills Whiskey Distillery
o Dunluce Castle
o Giants Causeway
o Carnlough
• 6:00pm: Return to Belfast
• 7:00pm: Dinner
• 8:00pm: Return to hotel
Day 9: Belfast & Travel to Scotland
• 9:00am: Titanic Belfast Museum (2.5 hours)
• 12:00pm: Lunch and collect bags, wait for ferry
• 3:30pm: Depart for Cairnryan
• 5:55pm: Arrive in Cairnryan
• 6:15pm: Depart for Edinburgh by bus, dinner
• 9:45pm: Arrive in Edinburgh
• 10:30pm: Check-in to hotel
Day 10: Edinburgh
• 9:30am: Edinburgh Castle (3 hours)
• 12:30pm: Lunch
• 1:30pm: National Museum of Scotland (3 hours)
• 4:30pm: Royal Miles, Arthur’s Seat (3 hours)
• 7:30pm: Dinner
• 9:00pm: Return to hotel
Day 11: Aberdeen
• 5:30am: Leave for bus station
• 6:15am: Depart for Aberdeen
• 9:10am: Arrive in Aberdeen
• 10:00am: Check into hotel, drop bags
• 11:00am: Train to Stonehaven
• 11:20am: Dunnottar Castle (2 hours), lunch
• 2:30pm: Train to Aberdeen
• 3:00pm: Aberdeen Maritime Museum (2 hours)
• 5:30pm: Dinner, walk and explore
• 8:30pm: Return to hotel
Day 12: Inverness
• 6:30am: Arrive at train station
• 7:15am: Depart for Inverness
• 9:35am: Arrive in Inverness
• 10:30am: Check into hotel, drop bags
• 11:00am: Travel to Clansman Harbor, lunch
• 1:00pm: Jacobite Cruise (2 hours)
o Loch Ness
o Urquhart Castle
• 3:00pm: Travel to Inverness by bus
• 4:00pm: Rent bike and ride to Culloden Battlefield
• 5:00pm: Arrive at Culloden Battlefield (2 hours)
• 7:00pm: Leave for Inverness
• 8:00pm: Arrive in Inverness and dinner
• 9:30pm: Arrive back at hotel
Day 13: Fort William
• 8:00am: Arrive at bus station
• 8:45am: Depart for Fort William
• 10:45am: Arrive in Fort William
• 11:00am: Bus to Kinlochleven
• 11:30am: Arrive at hotel, check in, drop bags, lunch
• 1:00pm: Bus to Glencoe
• 1:30pm: Glencoe, Lost Valley Walk (4.5 hours)
• 6:00pm: Travel back to Kinlocheven
• 6:30pm: Dinner
• 8:00pm: Arrive back at hotel
Day 14: Jacobite Steam Train
• 8:30am: Travel to Fort William by bus
• 9:00am: Arrive in Fort William, walk to train station
• 10:15am: Jacobite Steam Train to Mallaig
• 4:00pm: Arrive back in Fort William
• 5:00pm: Dinner
• 7:30pm: Arrive back hotel
Day 15: Travel to Isle of Skye
• 8:45am: Arrive at Glencoe bus station
• 9:30am: Depart for Portree (Isle of Skye)
• 1:15pm: Arrive in Portree
• 1:30pm: Check-in to hotel (Cruinn Bheinn), drop bags, lunch
• 3:00pm: Explore Portree and Portree Harbour
• 7:00pm: Dinner
• 8:30pm: Arrive back at hotel
Day 16: Isle of Skye Bus Tour
• 8:45am: Leave for Somerland Square
• 9:30am: Skye Bus Tour Departs
o Fairy Glen
o Kilt Rock
o Fairy Pools
o Quiraing
o Neist Point
o Dunvegan Castle or Neist Point Lighthouse
o Old Man of Storr
o Cuillin Mountains
• 7:00pm: Arrive back in Portree, dinner
• 8:30pm: Arrive back at hotel
Day 17: Travel to Glasgow
• 7:00am: Arrive at bus station
• 7:45am: Depart for Glasgow by bus
• 2:00pm: Arrive in Glasgow, lunch
• 3:00pm: Check into hotel
• 3:30pm: Kelvingrove Art Gallery (1.5 hours)
• 5:00pm: Dinner
• 6:30: Return back to my hotel
Day 18:
• Return Flight to Chicago

13 Replies |Back to top

Sign in to comment.

Advertisement